Jump to content

Photo
Birth Control

Initial Breakout? Tri-Linyah? I Need Some Encouragement.

acne hormonal tri-linyah

1 reply to this topic

#1 rg2014

rg2014

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 0
About Me
  • Gender:Female
  • Joined: 12-August 13

Posted 12 August 2013 - 11:39 AM

Hello everyone,

So basically, I've had acne ever since I was in middle school. It used to be terrible, and I was put on Minocycline which helped a lot throughout high school up until graduation. I was on it for about 3 years. (overdone, I know) and eventually it stopped working as well. I am now 22 years old. I visited a dermatologist about a year ago who put me on a generic brand of differin, which was called adapelene, along with topical clindamycin. I was on these 2 topicals for about 6 months. When I first started the differin my IB was HORRIBLE but I stuck it out for about 4 weeks longer and they seemed to help somewhat after that, however not well enough so I started up minocycline again and everything was going well. A few months ago however I began to breakout again and I just assumed that minocycline wasnt going to work for me anymore. I went BACK to my dermatologist who recommended I try birth control because a lot of my acne is hormonal, and so I agreed. This is where the frustration starts.

 

First off, I guess I will ask:

Is an initial breakout from birth control common, or not?

Secondly, has ANYONE on this forum ever taken the birth control by the name of Tri-Linyah?

My derm prescribed it to me, but didn't say much about it. I assume it is a generic of ortho tri cyclen, that's what I've read anyway.

 

I am starting my second week of my first pack and my face is breaking out in tiny pimpes all over my mouth, chin, and cheek area...everywhere else is clear except for a few on my forehead. I have been stressed a lot lately but I am assuming this is just an IB from the birth control. I am still using the clindamycin lotion and differin aswell.

 

How long did your IB last with this type of birth control? I am hoping that my face doesnt continually get worse within the next few weeks because I know the dosage gets higher every week. ( not only that but I have a huge family event coming up in a week and I don't want to sound greedy but I really DONT want horrible skin at that time. ) Overall I don't really have any other bad side effects from the pill. I'm happy with what it does for my mood but I'm not sure if I can stick with it if my skin is going to be this horrible when the only reason I am on birth control is for my skin. It's no where near as bad as the IB I had with differin (yet,fingers crossed) but If I had known this would happen I probably wouldn't have started it.


Edited by rg2014, 12 August 2013 - 12:07 PM.


#2 lizardanne

lizardanne

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 147
    Blog Entries: 42
    Likes: 35
About Me
  • Gender:Female
  • Joined: 01-July 13

Achievements

     

Posted 12 August 2013 - 12:02 PM

Hello!  :)  Unfortunately I'm not on that specific birth control, but I am taking Ortho Tri-Cyclen Lo (name-brand), and used to take a generic form of Alesse before that.  With both birth controls, I had an initial breakout.  It's extremely common, as your skin needs to adjust to the hormones.  I'm starting my 3rd week of OTC-Lo soon.  My initial breakout lasted pretty much up until now...I got some bumps on my forehead and 2-3 super tiny whiteheads on my chin, but it's all clearing up now.  Keep in mind that birth control can take up to 3 months to see results.  The last one I tried didn't work out because of the higher androgen levels, but I'm staying positive about this one!  I don't want to have to go on Yaz or something...and I've been on the Regimen as well.  Trying to avoid Accutane, ultimately.

 

Good luck!  You might break out the first month, but everyone's experience is different.  Some people clear up immediately!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users